Alert archive / California / Wind Advisories in 2013
Wind Advisory 69, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 8, 2013, 2:16 PM PDT for Santa Barbara County, California. It took effect at Oct 8, 2013, 10:09 PM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2013, 2:16 PM PDT (21:16 UTC)
- In effect from
- Oct 8, 2013, 10:09 PM PDT
- Expired
- Oct 9, 2013, 9:00 PM PDT
- In force
- 23 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
447 WWUS76 KLOX 082116 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 216 PM PDT TUE OCT 8 2013 ...GUSTY WINDS WILL DEVELOP ON WEDNESDAY THROUGH THE LOS ANGELES COUNTY MOUNTAINS AND IN THE ANTELOPE VALLEY... .AN EARLY SEASON COLD STORM SYSTEM WILL MOVE THROUGH SOUTHWESTERN CALIFORNIA TONIGHT THROUGH LATE WEDNESDAY NIGHT. STRONG AND GUSTY WINDS WILL DEVELOP IN THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY EARLY ON WEDNESDAY AND WILL CONTINUE THROUGH MOST OF THE DAY. CAZ054-059-090530- /O.NEW.KLOX.WI.Y.0069.131009T1300Z-131010T0300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 216 PM PDT TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM PDT WEDNESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE EARLY WEDNESDAY MORNING THEN CONTINUE THROUGH THE EVENING HOURS. * LOCATION...THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY. * IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. HIGH PROFILE VEHICLES AND VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE TO GUSTY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. THIS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVELERS SHOULD BE EXTRA CAUTIOUS WHEN DRIVING THROUGH WIND PRONE AREAS SUCH AS THROUGH CANYONS AND NEAR FOOTHILLS. && $$ KJ/JS
5 follow-up statements
572 WWUS76 KLOX 090509 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1009 PM PDT TUE OCT 8 2013 ...GUSTY WINDS WILL DEVELOP ON WEDNESDAY THROUGH THE LOS ANGELES COUNTY MOUNTAINS AND IN THE ANTELOPE VALLEY... .AN EARLY SEASON COLD STORM SYSTEM WILL MOVE THROUGH SOUTHWESTERN CALIFORNIA THROUGH LATE WEDNESDAY NIGHT. STRONG AND GUSTY WINDS WILL DEVELOP ACROSS PORTIONS OF THE AREA ON WEDNESDAY AND WILL CONTINUE THROUGH MOST OF THE DAY. CAZ051-052-091100- /O.EXB.KLOX.WI.Y.0069.131009T1100Z-131010T0100Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1009 PM PDT TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA AND SAN LUIS OBISPO COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 4 AM TO 6 PM PDT WEDNESDAY. * WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * TIMING...WINDS WILL INCREASE EARLY WEDNESDAY MORNING THEN CONTINUE THROUGH THE DAY. * IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. HIGH PROFILE VEHICLES AND VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE TO GUSTY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. THIS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVELERS SHOULD BE EXTRA CAUTIOUS WHEN DRIVING THROUGH WIND PRONE AREAS SUCH AS THROUGH CANYONS AND NEAR FOOTHILLS. && $$ CAZ037-038-091100- /O.EXB.KLOX.WI.Y.0069.131009T1500Z-131010T0100Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 1009 PM PDT TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE CUYAMA AND SAN LUIS OBISPO COUNTY VALLEYS. THIS ADVISORY IS IN EFFECT FROM 8 AM TO 6 PM PDT WEDNESDAY. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL INCREASE WEDNESDAY MORNING THEN CONTINUE THROUGH THE DAY. * IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. HIGH PROFILE VEHICLES AND VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE TO GUSTY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. THIS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVELERS SHOULD BE EXTRA CAUTIOUS WHEN DRIVING THROUGH WIND PRONE AREAS SUCH AS THROUGH CANYONS AND NEAR FOOTHILLS. && $$ CAZ054-059-091100- /O.EXT.KLOX.WI.Y.0069.131009T0509Z-131010T0400Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 1009 PM PDT TUE OCT 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WINDS AND TIMING...LOCAL SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL EXPAND ACROSS THE AREA THROUGH EARLY WEDNESDAY MORNING. LOCAL GUSTS UP TO 60 MPH ARE POSSIBLE IN THE FOOTHILL LOCATIONS SUCH LAKE PALMDALE. * IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT AND MAY IMPACT TRAVEL. BLOWING DUST AND SAND MAY IMPACT TRAVEL ON AREA ROADWAYS SUCH AS HIGHWAYS 14 AND 138. HIGH PROFILE VEHICLES AND VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE TO GUSTY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. && $$ HALL
451 WWUS76 KLOX 091004 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 304 AM PDT WED OCT 9 2013 ...GUSTY WINDS WILL DEVELOP TODAY ACROSS THE SOUTHERN CALIFORNIA MOUNTAINS...ANTELOPE VALLEY...AND INTERIOR SECTIONS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES... .AN EARLY SEASON COLD STORM SYSTEM WILL MOVE THROUGH SOUTHWESTERN CALIFORNIA THROUGH LATE TONIGHT. STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP TODAY AND CONTINUE THROUGH THIS EVENING ACROSS THE ANTELOPE VALLEY AS WELL AS THE LOCAL MOUNTAINS AND INTERIOR SECTIONS OF SANTA BARBARA AND SAN LUIS OBISPO COUNTIES. CAZ053-091830- /O.EXA.KLOX.WI.Y.0069.000000T0000Z-131010T0400Z/ VENTURA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS 304 AM PDT WED OCT 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...AREAS OF SOUTH TO SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE LATER THIS MORNING AND CONTINUE THROUGH THIS EVENING. * IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT AND MAY IMPACT TRAVEL ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. && $$ CAZ054-059-091830- /O.CON.KLOX.WI.Y.0069.000000T0000Z-131010T0400Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 304 AM PDT WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...AREAS OF SOUTH TO SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH POSSIBLE IN THE FOOTHILL AREAS SUCH AS LAKE PALMDALE. * TIMING...THE WINDS WILL INCREASE IN INTENSITY AND AREAL COVERAGE THIS MORNING...AND CONTINUE THROUGH THIS EVENING. * IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT AND MAY IMPACT TRAVEL. BLOWING DUST AND SAND MAY IMPACT TRAVEL ON AREA ROADWAYS SUCH AS HIGHWAYS 14 AND 138. HIGH PROFILE VEHICLES AND VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE TO GUSTY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. && $$ CAZ051-052-091830- /O.CON.KLOX.WI.Y.0069.131009T1100Z-131010T0100Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 304 AM PDT WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...SOUTH TO SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THIS EVENING. * IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. HIGH PROFILE VEHICLES AND VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE TO GUSTY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. THIS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVELERS SHOULD BE EXTRA CAUTIOUS WHEN DRIVING THROUGH WIND PRONE AREAS SUCH AS THROUGH CANYONS AND NEAR FOOTHILLS. && $$ CAZ037-038-091830- /O.CON.KLOX.WI.Y.0069.131009T1500Z-131010T0100Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 304 AM PDT WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PDT THIS EVENING... * WINDS...SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THIS EVENING. * IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. HIGH PROFILE VEHICLES AND VEHICLES WITH TRAILERS WILL HAVE GREATER TRAVEL DIFFICULTY DUE TO GUSTY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. THIS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVELERS SHOULD BE EXTRA CAUTIOUS WHEN DRIVING THROUGH WIND PRONE AREAS SUCH AS THROUGH CANYONS AND NEAR FOOTHILLS. && $$ RAT/DB
287 WWUS76 KLOX 091829 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1129 AM PDT WED OCT 9 2013 ...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO EARLY THIS EVENING OVER PORTIONS OF SOUTHWEST CALIFORNIA... .AN EARLY SEASON COLD STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH TONIGHT. GUSTY SOUTH TO SOUTHWEST WINDS FROM THIS SYSTEM HAVE PEAKED EARLIER THIS MORNING IN SOME AREAS...BUT WILL REMAIN GUSTY INTO EARLY THIS EVENING. WHILE MUCH OF THE AREA WILL EXPERIENCE BREEZY CONDITIONS TODAY...THE STRONGEST WINDS ARE EXPECTED OVER THE MOUNTAINS AND INTERIOR VALLEYS WHERE WIND ADVISORIES ARE IN EFFECT. CAZ053-054-059-100400- /O.CON.KLOX.WI.Y.0069.000000T0000Z-131010T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 1129 AM PDT WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...AREAS OF SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL CONTINUE INTO EARLY THIS EVENING BEFORE SHIFTING TO THE WEST TO NORTHWEST AND WEAKEN. * IMPACTS...DOWNED POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. GUSTY WINDS AND REDUCED VISIBILITIES FROM BLOWING DUST WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH MOUNTAIN PASSES. && $$ CAZ051-052-100100- /O.CON.KLOX.WI.Y.0069.000000T0000Z-131010T0100Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1129 AM PDT WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...AREAS OF SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL CONTINUE INTO EARLY THIS EVENING BEFORE SHIFTING TO THE WEST TO NORTHWEST AND WEAKEN. * IMPACTS...DOWNED POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH MOUNTAIN PASSES. && $$ CAZ037-038-100100- /O.CON.KLOX.WI.Y.0069.000000T0000Z-131010T0100Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 1129 AM PDT WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. ISOLATED SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH IN THE HILLS AND AROUND CARRIZO. * TIMING...WINDS WILL CONTINUE INTO EARLY THIS EVENING BEFORE SHIFTING TO THE WEST TO NORTHWEST AND WEAKEN. * IMPACTS...DOWNED POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH MOUNTAIN PASSES. && $$
943 WWUS76 KLOX 100048 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 548 PM PDT WED OCT 9 2013 ...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO EARLY THIS EVENING OVER PORTIONS OF SOUTHWEST CALIFORNIA... .AN EARLY SEASON COLD STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE AREA TONIGHT. GUSTY SOUTH TO SOUTHWEST WINDS FROM THIS SYSTEM WILL CONTINUE INTO THIS EVENING FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AND ACROSS THE ANTELOPE VALLEY. CAZ051-052-100200- /O.EXP.KLOX.WI.Y.0069.000000T0000Z-131010T0100Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 548 PM PDT WED OCT 9 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... WINDS HAVE DIMINISHED LATE THIS AFTERNOON TO BELOW ADVISORY LEVELS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM PDT. $$ CAZ037-038-100200- /O.EXP.KLOX.WI.Y.0069.000000T0000Z-131010T0100Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 548 PM PDT WED OCT 9 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... WINDS HAVE DIMINISHED LATE THIS AFTERNOON TO BELOW ADVISORY LEVELS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM PDT. $$ CAZ053-054-059-100400- /O.CON.KLOX.WI.Y.0069.000000T0000Z-131010T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 548 PM PDT WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...AREAS OF SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL CONTINUE INTO EARLY THIS EVENING BEFORE SHIFTING TO THE WEST TO NORTHWEST AND WEAKEN. * IMPACTS...DOWNED POWER LINES ARE POSSIBLE WHICH COULD RESULT IN LOCAL POWER OUTAGES. GUSTY WINDS AND REDUCED VISIBILITIES FROM BLOWING DUST WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH MOUNTAIN PASSES. && $$ SIRARD
675 WWUS76 KLOX 100344 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 844 PM PDT WED OCT 9 2013 CAZ053-054-059-100445- /O.EXP.KLOX.WI.Y.0069.000000T0000Z-131010T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 844 PM PDT WED OCT 9 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS HAVE DIMINISHED CONSIDERABLY THIS EVENING AND HAVE FALLEN BELOW ADVISORY LEVELS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PDT. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 11:25 AM PDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 8, 11:25 AM PDT, 2 hours 51 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1125 AM PDT TUE OCT 8 2013 ...NEW AVIATION DISCUSSION... .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE AREA LATE TONIGHT AND TOMORROW BRINGING A CHANCE OF SHOWERS WITH SNOW ABOVE 5500 FEET. CONDITIONS WILL BE DRY BUT GENERALLY COOL TO MILD THURSDAY THROUGH FRIDAY... THEN A WARMING TREND IS EXPECTED THIS WEEKEND THAT WILL CONTINUE THROUGH EARLY NEXT WEEK. && .SHORT TERM (TODAY-THU)... .MID-MORNING DISCUSSION UPDATE... THE MARINE LAYER IS HUGGING THE COAST THIS MORNING AND HAS PUSHED INTO THE SAN FERNANDO VALLEY IN THE PAST COUPLE OF HOURS. IT SHOULD BE SLOW TO RETREAT AND DIMINISH TODAY AND EVEN THAT WILL BE RELATIVELY SHORT LIVED. THE SEASONALLY MODERATE STORM SYSTEM CURRENTLY OVER THE PACIFIC NORTHWEST APPEARS TO BE ON TRACK TO DROP DOWN THE WEST COAST DURING THE NEXT COUPLE OF DAYS AND A WEDNESDAY PRECIPITATION EVENT LOOKS GOOD. IN ADDITION TO THE QUESTION OF HOW MUCH PRECIPITATION WILL ACTUALLY FALL IN OUR SERVICE AREA TOMORROW IS A QUESTION OF HOW MUCH MIGHT FALL TODAY. THE CURRENT FORECAST PACKAGE HAS DRIZZLE AND LIGHT RAIN BEGINNING TONIGHT ACROSS MUCH OF THE REGION BUT THERE IS SOME INDICATION THAT BRIEF PERIODS OF DRIZZLE COULD BEGIN A BIT EARLIER AND EVEN BY LATE IN THE EVENING COMMUTE PERIOD. THIS WOULD LIKELY NOT BE MEASURABLE PRECIPITATION BUT PERHAPS ENOUGH TO MAKE ROADS SLICK. OTHERWISE NOT EXPECTING SIGNIFICANT CHANGES IN THE AFTERNOON PACKAGE AT THIS TIME. .EARLY MORNING DISCUSSION... MARINE LAYER IS NOW UP TO 1600 FEET AND GRADIENTS ARE ABOUT 3 MB ONSHORE. MARINE STRATUS COVERS MUCH OF THE CENTRAL COAST BUT IS FORMING IN A HAPHAZARD MANOR SOUTH OF POINT CONCEPTION. THE STRATUS WILL CONTINUE TO DEVELOP AND BY MORNING MOST OF COASTAL AREAS WILL HAVE A STRATUS LAYER OVERHEAD. THE MARINE LAYER IS DEEP ENOUGH THAT PATCHY STRATUS WILL WILL MOVE INTO THE COASTAL VLYS AS WELL. HGTS FALL TO 572 DM AND THIS COMBINED WITH THE DEEPER MARINE LAYER AND INCREASED ONSHORE FLOW WILL KNOCK ABOUT 10 DEGREES OFF OF YDYS MAX TEMPS. WITH THE STRONGER ONSHORE...STRATUS DECK MAY LINGER NEAR THE BEACHES THROUGH THE AFTERNOON. UPPER LOW IS STILL FCST TO PLUNGE SOUTHWARD OUT OF OREGON WEDNESDAY AND MOVE THROUGH CA DURING THE DAY. THE EC TRACKS THE LOW FURTHEST WEST AND IS THE WETTEST MDL THE NAM KEEPS THE LOW MORE TO THE EAST AND IS THE DRIEST. THE GFS SOLN FALLS INBETWEEN THE TWO. REGARDLESS OF POSITION THE FIRST THING THAT THIS LOW WILL DO IS DEEPEN UP THE MARINE LAYER TO ABOUT 5000 FEET. THIS WILL BRING CLOUDS ACROSS ALL THE COASTS AND VLY AND DEEP INTO THE CSTL SLOPES OF THE MTNS AND INTO THE PASSES AND CANYONS. THIS SUDDEN DEEPENING WILL ALSO BRING PATCHY DRIZZLE TO THE COASTS VLYS AND FOOTHILLS. AFTER MIDNIGHT THE WESTERLY FLOW AROUND THE UPPER LOW WILL BRING A SLIGHT CHC OF SHOWERS TO L.A. COUNTY. DURING THE DAY AS THE LOW TRACKS SOUTHWARD IT WILL BRING AN INCREASING CHC OF RAIN TO THE AREA. SINCE THE TRACK IS OVERLAND THE LOW WILL NOT HAVE MUCH IF ANY MOISTURE TO WORK WITH AND ANY RAIN THAT FORMS WILL MOSTLY BE A RESULT OF WATER PICKED UP OVER THE OCEAN. THIS WILL RESULT IN A REVERSAL OF THE CLASSIC SO CAL PRECIPITATION PATTERN WITH SAN DIEGO COUNTY HAVING THE BEST CHC OF RAIN AND SLO COUNTY THE LEAST. SHOWERS ARE LIKELY ACROSS L.A. COUNTY BUT ONLY A CHC OF SHOWERS ELSE. THE LOW IS NOW FCST TO MOVE OUT A LITTLE FASTER THAN PREVIOUSLY THOUGHT AND RAIN AND CLOUDS WILL DECREASE FROM THE NW OVERNIGHT. SNOW LEVELS WILL FALL TO ABOUT 6000 FEET AND 1 TO 3 INCHES OF SNOW COULD FALL ACROSS THE HIGHER ELEVATIONS BUT A DUSTING SEEMS A LITTLE MORE REALISTIC. RAINFALL AMOUNTS WILL BE QUITE VARIABLE BUT A TENTH OF AN INCH SEEMS POSSIBLE (UNLESS YOU BELIEVE THE NAM IN WHICH CASE RAINFALL WILL BE NOTHING OR A COUPLE HUNDREDTHS) THE BEST PLACE FOR RAIN WILL BE THE SAN GABRIEL FOOTHILLS WHERE UPSLOPE FLOW WILL BE CAPABLE OF PRODUCING AROUND THREE TENTHS OF AN INCH OF RAIN. ONE THING FOR SURE IT WILL BE COOL WITH HGTS FALLING TO 553 DM...COASTAL AND VLY MAX TEMPS WILL STRUGGLE TO MAKE IT INTO THE MID 60S. NOT MUCH EXCITEMENT THURSDAY AS DRY NW FLOW SETS UP. SKIES WILL START OUT PARTLY CLOUDY AND THEN TURN SUNNY DURING THE DAY. TEMPS WILL REBOUND BUT WILL STILL BE ABOUT 10 DEGREES BLO NORMAL. .LONG TERM (FRI-MON)... BLAH WEATHER RETURNS FOR THE EXTND WITH ALL MEDIUM RANGE MDLS FORECASTING PERSISTENT DRY NW FLOW OVER THE AREA. DOES NOT LOOK LIKE THERE WILL BE ENOUGH WARMING TO SET UP MUCH OF AN INVERSION SO SKIES SHOULD BE FOR THE MOST PART CLEAR THROUGH THE PERIOD. A SLOW WARMING TREND BUT MAX TEMPS WILL STILL BE 1 OR 2 DEGREES BLO NORMAL BY SUNDAY WITH LITTLE CHANGE MONDAY. && .AVIATION...08/1800Z. VERY LITTLE CONFIDENCE IN MARINE CLOUD COVERAGE TODAY WITH SEVERAL COASTAL LOCATIONS POSSIBLY GOING BKN AT TIMES THIS AFTERNOON. GROWING CONFIDENCE IN EXPANDED MARINE CLOUD COVERAGE BEGINNING THIS EVENING WITH TAF SITES IN THE SOUTH POSSIBLY GETTING LIGHT RAIN OR DRIZZLE OVERNIGHT AND INTO WEDNESDAY. CEILINGS ARE EXPECTED TO LIFT OVERNIGHT BUT MVFR CONDITIONS WILL PERSIST DUE TO VISIBILITY AND POSSIBLE LIGHT PRECIPITATION. KLAX...LOW CONFIDENCE ON EXTENT OF MARINE CLOUD COVERAGE TODAY AND THE EXACT TIMING OF THE ONSET OF BKN TO OVC SKIES THIS EVENING. IMPROVING CONFIDENCE IN THE FORECAST OVERNIGHT INTO WEDNESDAY. KBUR...LOW CONFIDENCE ON THE EXACT TIMING OF THE ONSET OF BKN TO OVC SKIES TONIGHT. IMPROVING CONFIDENCE IN THE FORECAST OVERNIGHT INTO WEDNESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...RORKE AVIATION...SWEET SYNOPSIS...WF WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 8, 6:00 AM PDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE OCT 8 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE OCT 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY SHOWERS ARE LIKELY WEDNESDAY INTO WEDNESDAY NIGHT ALONG WITH HIGH ELEVATION MOUNTAIN SNOW. THE FIRST RAINFALL OF THE SEASON WILL LIKELY PRODUCE MANY DRIVING HAZARDS. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
In the hours before
Special weather statement, Oct 8, 9:12 AM PDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 912 AM PDT TUE OCT 8 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-090100- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 912 AM PDT TUE OCT 8 2013 ...A COLD STORM SYSTEM WILL BRING MUCH COOLER TEMPERATURES... RAIN... AND MOUNTAIN SNOW TO SOUTHWESTERN CALIFORNIA LATE TONIGHT THROUGH WEDNESDAY... A COLD STORM SYSTEM MOVING DOWN THE WEST COAST WILL BRING A SIGNIFICANT CHANGE IN THE WEATHER TO SOUTHWESTERN CALIFORNIA TONIGHT THROUGH WEDNESDAY. THIS SYSTEM WILL BRING MUCH COOLER TEMPERATURES TO THE AREA...WITH DAYTIME HIGHS IN THE VALLEYS FALLING INTO THE 70S TODAY AND INTO THE LOWER TO MID 60S ON WEDNESDAY WITH OVERNIGHT TEMPERATURES IN THE 50S AND 60S. MOUNTAIN LOCATIONS WILL BE IN THE 50S AND 60S DURING THE DAY AND IN THE 30S AND 40S OVERNIGHT. THIS STORM ALSO HAS THE POTENTIAL TO BRING MEASURABLE RAINFALL TO THE AREA...ESPECIALLY OVER LOS ANGELES COUNTY. LIGHT RAIN OR DRIZZLE WILL AFFECT MUCH OF THE AREA BY LATE THIS EVENING. WIDESPREAD LIGHT SHOWERS WILL SPREAD ACROSS THE AREA EARLY WEDNESDAY MORNING AND PERSIST THROUGH LATE WEDNESDAY NIGHT. THE BEST CHANCE OF MEASURABLE PRECIPITATION WILL BE ACROSS LOS ANGELES COUNTY...ESPECIALLY OVER THE SOUTHERN FOOTHILLS AND THE SAN GABRIEL MOUNTAINS...WHERE UP TO 0.30 INCH OF RAINFALL WILL BE POSSIBLE. MOST AREAS WILL RECEIVE A TRACE TO 0.10 INCH OF RAINFALL THROUGHOUT THE EVENT. THE UNSEASONABLY COLD AIR WILL DROP SNOW LEVELS TO BETWEEN 5500 TO 6000 FEET ACROSS THE REGION...WITH LIGHT SNOWFALL POSSIBLE AT THE HIGHER ELEVATIONS WEDNESDAY NIGHT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT WWW.WEATHER.GOV/LOSANGELES. SMITH/KJ
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 2:17 AM PDT | Small Craft Advisory | LOX | 42 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.